Alert archive / Maryland / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 85, NWS Baltimore/Washington

June 22, 2012Frederick County, Washington County, Maryland

NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 22, 2012, 4:39 PM EDT for Frederick County, Washington County, Maryland. It was in force for 51 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2012, 4:39 PM EDT (20:39 UTC)
Expired
Jun 22, 2012, 5:30 PM EDT
In force
51 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Frederick County, MD, Washington County, MD

The radar

The Sterling radar (KLWX), 69 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:41 PM EDTHAIL 0.884 S Chewsville, MDNICKEL HAIL REPORTED AT INTERSECTION OF INTERSTATE 70 AND MD STATE ROUTE 66.
Jun 22, 4:59 PM EDTTSTM WND DMGWolfsville, MDTREE DOWN AT INTERSECTION OF STOTTLEMYER ROAD AND BRANDENBURG HOLLOW ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 20 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 22, 2:12 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 8.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2012-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 243 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2012-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
243 J/kg
Mixed-layer CIN
-153 J/kg
Mixed-layer LCL
1563 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

605 
WUUS51 KLWX 222039
SVRLWX
MDC021-043-222130-
/O.NEW.KLWX.SV.W.0085.120622T2039Z-120622T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 PM EDT FRI JUN 22 2012

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FREDERICK COUNTY IN NORTH CENTRAL MARYLAND...
  EASTERN WASHINGTON COUNTY IN NORTH CENTRAL MARYLAND...

* UNTIL 530 PM EDT

* AT 435 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR
  HAGERSTOWN...AND WAS MOVING EAST AT 15 MPH. THIS STORM IS CAPABLE
  OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BOONSBORO...
  WOLFSVILLE...
  THURMONT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
MOVE INDOORS IMMEDIATELY.

LAT...LON 3970 7732 3936 7744 3954 7781 3966 7775
TIME...MOT...LOC 2039Z 283DEG 11KT 3960 7766

$$

KONARIK
1 follow-up statement
078 
WWUS51 KLWX 222108
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
508 PM EDT FRI JUN 22 2012

MDC021-043-222130-
/O.CON.KLWX.SV.W.0085.000000T0000Z-120622T2130Z/
FREDERICK MD-WASHINGTON MD-
508 PM EDT FRI JUN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WASHINGTON AND FREDERICK COUNTIES...

AT 507 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR WOLFSVILLE...
OR 8 MILES WEST OF THURMONT...AND WAS MOVING EAST AT 15 MPH.

THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.

LOCATIONS IMPACTED INCLUDE...
  MIDDLETOWN...
  LEWISTOWN...
  UTICA...
  THURMONT...
  GRACEHAM...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A
STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO
SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3965 7757 3969 7732 3939 7743 3947 7767
      3949 7770
TIME...MOT...LOC 2108Z 283DEG 11KT 3958 7755

$$

KONARIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:51 PM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Jun 22, 2:51 PM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
251 PM EDT FRI JUN 22 2012

.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND TONIGHT.
HIGH PRESSURE AT THE SURFACE WILL BUILD OVERHEAD FOR THE WEEKEND.
ANOTHER COLD FRONT WILL PASS THROUGH THE AREA MONDAY. AN UPPER LEVEL
TROUGH MAY SET UP ACROSS THE MID-ATLANTIC DURING THE MIDDLE OF NEXT
WEEK.
&&

.NEAR TERM /THROUGH SATURDAY/...
COLD FRONT CURRENTLY STRETCHES FROM NEW ENGLAND TO THE WESTERN MID
ATLANTIC BACK THROUGH THE LOWER MISSISSIPPI RIVER VALLEY. A LEE
TROUGH IS SITUATED ACROSS THE EASTERN CWFA.

SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG AND AHEAD OF THE COLD
FRONT...AND ALONG THE LEE TROUGH THIS AFTERNOON. 16Z SPECIAL
SOUNDING STILL SHOWS A VERY PRONOUNCED INVERTED V STRUCTURE. WEAK
CAP AROUND 925MB SHOULD CONTINUE TO MIX OUT WITH THE COVERAGE OF
STORMS INCREASING ACROSS THE METRO AREAS THROUGH THE EVENING. HIGH
CAPE/LOW SHEAR DAY...WITH WET MICROBURTS BEING THE MAIN SEVERE
WEATHER THREAT. HOWEVER...LAPSE RATES ARE A LITTLE STEEPER THAN WHAT
MODELS FORECAST AND A FEW SEVERE HAIL REPORTS ARE POSSIBLE. LOCALLY
HEAVY RAINFALL IS ALSO LIKELY. SEVERE THUNDERSTORM WATCH RUNS
THROUGH 9 PM FOR EAST OF THE BLUE RIDGE.

DO THINK STORMS WILL FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON
ALONG THE LEE TROUGH. COLD FRONT WILL CONTINUE TO ADVANCE EASTWARD
THROUGH THE LATE AFTERNOON AND REACH THE METRO AREAS BY EARLY THE
EVENING. IF CURRENT STORMS EXHAUST THE INSTABILITY EAST OF THE BLUE
RIDGE...PRECIP ASSOCIATED WITH THE ACTUAL FROPA MAY STRATIFORM OUT
WHEN IT REACHES THE METRO AREAS WITH DIMINISHED THUNDERSTORM
COVERAGE/STRENGTH.

COLD FRONT WILL SLOWLY MOVE OFFSHORE THROUGH EARLY SATURDAY MORNING
WITH SHOWERS POSSIBLY LINGERING EAST OF THE INTERSTATE 95 CORRIDOR
OVERNIGHT.

HIGH PRESSURE BUILDS IN FROM THE WEST DURING THE DAY ON SATURDAY.
SLIGHTLY COOLER TEMPS ARE LIKELY TOMORROW...WITH VALUES NEAR
NORMAL UNDER MOSTLY SUNNY SKIES.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE WILL CONTINUE TO MOVE INTO THE REGION SATURDAY EVENING
AND INTO SUNDAY.  RETURN FLOW WILL CONTINUE AS WELL AND WARMER AND
MORE HUMID CONDITIONS EXPECTED.  EAST OF THE APPALACHIANS A LEE
TROUGH IS EXPECTED TO FORM AND CAUSE AN AREA OF SHOWER AND
THUNDERSTORM TO DEVELOP SUNDAY AFTERNOON.  TROUGH OVER THE GREAT
LAKES IS EXPECTED TO MOVE EASTWARD AND TO THE NORTH SUNDAY NIGHT AND
INTO MONDAY.  A COLD FRONT ASSOCIATED WITH THIS TROUGH IS EXPECTED
TO MOVE THROUGH THE OUTLOOK AREA MONDAY AFTERNOON.  HIGH TEMPS MAY
BE REACHED EARLY ON MONDAY AS NORTHWEST WINDS PUSH THROUGH AFTER
FROPA AND CAUSE TEMPS TO DROP MONDAY AFTERNOON.  SHOWERS AND
THUNDERSTORMS ARE POSSIBLE AS FROPA MOVES THROUGH REGION.  BEST
CHANCE FOR THUNDERSTORMS DUE TO HIGHER INSTABILITY AND SURFACE
HEATING WILL BE OUR SOUTHERN ZONES.
&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
PRESSURE SURGE BEHIND FROPA MONDAY AFTERNOON WILL CAUSE BREEZY
NORTHWEST WINDS IN THE EVENING.  MODELS SHOW UPPER LEVEL TROUGH AND
FROPA WILL KEEP A TROPICAL STORM OFF THE SC COAST AND AWAY FROM THE
OUTLOOK AREA.  SFC HIGH PRESSURE FROM THE WEST WILL MOVE CLOSER TO
THE REGION INTO THE MIDDLE PORTION OF THE WEEK.  NORTHERLY WINDS
WILL KEEP OUR TEMPS BELOW CLIMO AND AS UPPER TROUGH MOVES NORTH OF
THE AREA CLOUDS AND SHOWERS WILL BE POSSIBLE.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
COLD FRONT APPROACHING THE APPALACHIANS...WITH A LEE TROUGH EAST OF
THE INTERSTATE 95 CORRIDOR. NUMEROUS SHOWERS AND THUNDERSTORMS HAVE
DEVELOPED ACROSS THE REGION THIS AFTERNOON AND WILL CONTINUE THROUGH
THE EARLY EVENING HOURS. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS AND LOCALLY HEAVY RAINFALL.

THUNDERSTORM CONVERGE SHOULD DIMINISH AFTER SUNSET WITH THE LOSS OF
HEATING/INSTABILITY...HOWEVER SHOWERS MAY LINGER EAST OF THE
INTERSTATE 95 CORRIDOR THROUGH EARLY SATURDAY MORNING UNTIL THE COLD
FRONT MOVES OFFSHORE. NO RESTRICTIONS TO CIGS/VSBY ANTICIPATED
DURING THE DAY ON SATURDAY.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  A COLD FRONT WILL
MOVE INTO THE REGION MONDAY AND NORTHWEST FLOW WITH GUSTS AROUND 20
KNOTS ARE POSSIBLE BEHIND FROPA.  HIGH PRESSURE MOVES INTO THE AREA
FOR THE MIDDLE PORTION OF NEXT WEEK.
&&

.MARINE...
NUMEROUS SHOWERS AND THUNDERSTORMS WILL AFFECT THE WATERS THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE MID
ATLANTIC. STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...AND
SPECIAL MARINE WARNINGS ARE LIKELY WITH THIS ACTIVITY. THUNDERSTORMS
SHOULD DECREASE IN STRENGTH/COVERAGE WITH SUNSET. THE COLD FRONT
WILL MOVE OFFSHORE BY EARLY SATURDAY MORNING...WITH HIGH PRESSURE
BUILDING OVERHEAD FOR THE AFTERNOON.

SHOWERS AND THUNDERSTORMS ARE EXPECTED SUNDAY AFTERNOON WITH
MVFR/IFR RESTRICITIONS POSSIBLE WITHIN ACTIVITY.  SCA IS POSSIBLE
SUNDAY EVENING.  A COLD FRONT WILL MOVE INTO THE REGION MONDAY AND
NORTHWEST FLOW WITH GUSTS AROUND 20 KNOTS ARE POSSIBLE BEHIND
FROPA.  HIGH PRESSURE MOVES INTO THE AREA FOR THE MIDDLE PORTION OF
NEXT WEEK.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...NONE.
VA...NONE.
WV...NONE.
MARINE...NONE.

&&

LISTEMAA/SHEFFIELD
Hazardous weather outlook, Jun 22, 4:16 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
416 PM EDT FRI JUN 22 2012

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
231000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
416 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR THE
OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING DAMAGING
WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED SUNDAY NIGHT FOR A PORTION OF
THE WATERS.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-231000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
416 PM EDT FRI JUN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM FOR MUCH OF
THE OUTLOOK AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

THE SPOTTER NETWORK HAS BEEN ACTIVATED. PLEASE RELAY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE.

KRAMAR

In the hours before

Special weather statement, Jun 22, 4:05 PM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
405 PM EDT FRI JUN 22 2012

MDZ003-WVZ052-053-222045-
WASHINGTON MD-JEFFERSON WV-BERKELEY WV-
405 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT WASHINGTON...JEFFERSON AND BERKELEY
COUNTIES...

AT 405 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF FALLING WATERS...MOVING SOUTHEAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE WILLIAMSPORT...HAGERSTOWN...SHEPHERDSTOWN
AND BOONSBORO.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.

&&

LAT...LON 3967 7757 3934 7769 3958 7803 3966 7797
TIME...MOT...LOC 2005Z 297DEG 14KT 3958 7790

KONARIK
Special weather statement, Jun 22, 4:11 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
411 PM EDT FRI JUN 22 2012

VAZ057-222100-
KING GEORGE VA-
411 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT KING GEORGE COUNTY...

AT 412 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST
OF DOGUE...MOVING EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE DOGUE...JERSEY...SHILOH AND KING GEORGE.

THIS STORM IS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. MOVE
INDOORS IMMEDIATELY FOR YOUR SAFETY. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3815 7709 3814 7712 3817 7715 3816 7718
      3819 7722 3818 7725 3824 7725 3824 7727
      3822 7728 3824 7732 3839 7703 3817 7705
      3814 7707
TIME...MOT...LOC 2012Z 274DEG 5KT 3819 7728

KONARIK
Local storm report, Jun 22, 4:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT FRI JUN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TSTM WND DMG     6 ENE BUFFALO SPRINGS   37.64N  78.77W
06/22/2012                   NELSON             VA   POST OFFICE

&&

EVENT NUMBER LWX1200357

MEADOWS
Special weather statement, Jun 22, 4:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT FRI JUN 22 2012

VAZ026-027-WVZ055-222100-
SHENANDOAH VA-HARDY WV-ROCKINGHAM VA-
412 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT SHENANDOAH...HARDY AND ROCKINGHAM
COUNTIES...

AT 413 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES EAST OF
BRAKE...MOVING SOUTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE MATHIAS.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

HEAVY RAIN WITH THIS STORM WILL REDUCE VISIBILITIES TO BELOW ONE MILE
AND MAY CAUSE PONDING OF WATER ON ROADWAYS.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3897 7859 3863 7881 3885 7909 3897 7902
TIME...MOT...LOC 2013Z 297DEG 8KT 3888 7897

KONARIK
Special weather statement, Jun 22, 4:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
427 PM EDT FRI JUN 22 2012

MDZ018-222115-
CALVERT MD-
427 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT CALVERT COUNTY...

AT 428 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HUNTINGTOWN...
MOVING SOUTHEAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE CHESAPEAKE BEACH...PRINCE FREDERICK AND
BREEZY POINT.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE PASSED.

&&

LAT...LON 3845 7646 3858 7665 3872 7663 3871 7652
      3866 7652 3862 7650 3855 7650 3854 7651
TIME...MOT...LOC 2028Z 294DEG 5KT 3863 7658

KONARIK
Special weather statement, Jun 22, 4:28 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
428 PM EDT FRI JUN 22 2012

MDZ016>018-222115-
CHARLES MD-ST. MARYS MD-CALVERT MD-
428 PM EDT FRI JUN 22 2012

...STRONG THUNDERSTORM TO AFFECT CHARLES...ST. MARYS AND CALVERT
COUNTIES...

AT 429 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CHARLOTTE
HALL...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE GOLDEN BEACH...HALLOWING POINT...SHERIDAN
POINT AND HOLLYWOOD.

STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.

WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.

&&

LAT...LON 3826 7648 3840 7686 3850 7683 3854 7651
      3838 7649 3838 7651 3840 7654 3838 7655
      3836 7651 3835 7649
TIME...MOT...LOC 2029Z 267DEG 8KT 3846 7677

KONARIK

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:08 PM EDTSpecial Weather StatementLWXAnne Arundel52 min
Jun 22, 3:10 PM EDTSpecial Weather StatementLWXAllegany50 min
Jun 22, 3:27 PM EDTSpecial Weather StatementLWXPrince George's48 min
Jun 22, 4:02 PM EDTSevere Thunderstorm WarningLWXCharles28 min
Jun 22, 4:05 PM EDTSpecial Weather StatementLWXWashington40 min
Jun 22, 4:08 PM EDTSevere Thunderstorm WarningLWXWashington52 min
Jun 22, 4:27 PM EDTSpecial Weather StatementLWXCalvert48 min
Jun 22, 4:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Jun 22, 4:36 PM EDTSevere Thunderstorm WarningLWXCalvert24 min
Jun 22, 4:48 PM EDTSevere Thunderstorm WarningLWXWashington42 min
Jun 22, 5:16 PM EDTSpecial Weather StatementLWXCarroll, Frederick44 min
Jun 22, 5:17 PM EDTSpecial Weather StatementLWXBaltimore43 min
Jun 22, 5:20 PM EDTSevere Thunderstorm WarningLWXCarroll, Frederick40 min
Jun 22, 5:23 PM EDTSevere Thunderstorm WarningLWXCalvert, Saint Mary's52 min
Jun 22, 5:47 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Frederick43 min
Jun 22, 5:55 PM EDTSevere Thunderstorm WarningLWXHarford40 min
Jun 22, 5:57 PM EDTSpecial Weather StatementLWXBaltimore48 min
Jun 22, 6:10 PM EDTSevere Thunderstorm WarningLWXMontgomery50 min
Jun 22, 6:12 PM EDTSpecial Weather StatementLWXSaint Mary's33 min
Jun 22, 6:23 PM EDTSevere Thunderstorm WarningLWXBaltimore, Carroll, Harford, City of Baltimore37 min
Jun 22, 6:50 PM EDTSpecial Weather StatementLWXCecil25 min
Jun 22, 6:57 PM EDTSevere Thunderstorm WarningLWXMontgomery48 min
Jun 22, 7:06 PM EDTSpecial Weather StatementLWXHarford39 min
Jun 22, 7:29 PM EDTSevere Thunderstorm WarningLWXHoward, Montgomery, Prince George's46 min
Jun 22, 7:43 PM EDTSevere Thunderstorm WarningLWXAnne Arundel, Montgomery, Prince George's47 min

Nearby

Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.